Alert archive / North Carolina / Frost Advisories in 2018

Frost Advisory 4, NWS Raleigh, NC

October 21, 201828 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Oct 21, 2018, 3:56 AM EDT for 28 counties in North Carolina. It took effect at Oct 22, 2018, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2018, 3:56 AM EDT (07:56 UTC)
In effect from
Oct 22, 2018, 12:00 AM EDT
Expired
Oct 22, 2018, 9:00 AM EDT
In force
9 hr
Issued by
NWS Raleigh, NC
All 28 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

081 
WWUS72 KRAH 210756
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
356 AM EDT Sun Oct 21 2018

...FROST ADVISORY FOR MOST OF CENTRAL NORTH CAROLINA TONIGHT...

.Canadian high pressure will build into central North Carolina 
today, depositing a chilly and dry air mass into our region. 
Surface winds will become light to near calm late tonight, 
permitting temperatures to fall into the 30s. Locations that see 
temperatures dip into the mid 30s will stand a good chance of 
experiencing a light frost by daybreak Monday.

NCZ007>011-021>028-038>043-073>077-083>086-212200-
/O.NEW.KRAH.FR.Y.0004.181022T0400Z-181022T1300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-
Richmond-Scotland-Hoke-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, 
Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, 
Stanleyville, Winston-Salem, Greensboro, Lake Townsend, 
High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, 
Durham, Research Triangle, Pilot, Ingleside, Louisburg, 
Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, 
Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah,
Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, 
Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, 
Coats Crossroads, New Hope, Wilson, Albemarle, Plyler, Troy, 
Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, 
Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, 
Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, 
Timberlake, Duncan, Erwin, Angier, Lillington, Wadesboro, 
Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, 
Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, 
and Silver City
356 AM EDT Sun Oct 21 2018

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

The National Weather Service in Raleigh has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM EDT
Monday.

* TEMPERATURES...ranging between 33 and 36 degrees.

* TIMING...frost producing temperatures will occur after midnight
  through daybreak. 

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be damaged if left uncovered.

&&

$$
5 follow-up statements
924 
WWUS72 KRAH 211406
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
1006 AM EDT Sun Oct 21 2018

...FROST ADVISORY FOR MOST OF CENTRAL NORTH CAROLINA TONIGHT...

.Canadian high pressure will build into central North Carolina
today, depositing a chilly and dry air mass into our region.
Surface winds will become light to near calm late tonight,
permitting temperatures to fall into the 30s. Locations that see
temperatures dip into the mid 30s will stand a good chance of
experiencing a light frost by daybreak Monday.

NCZ007>011-021>028-038>043-073>077-083>086-220000-
/O.CON.KRAH.FR.Y.0004.181022T0400Z-181022T1300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-
Richmond-Scotland-Hoke-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, 
Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, 
Stanleyville, Winston-Salem, Greensboro, Lake Townsend, 
High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, 
Durham, Research Triangle, Pilot, Ingleside, Louisburg, 
Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, 
Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah,
Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, 
Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, 
Coats Crossroads, New Hope, Wilson, Albemarle, Plyler, Troy, 
Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, 
Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, 
Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, 
Timberlake, Duncan, Erwin, Angier, Lillington, Wadesboro, 
Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, 
Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, 
and Silver City
1006 AM EDT Sun Oct 21 2018

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

* TEMPERATURES...Ranging between 33 and 36 degrees.

* TIMING...Frost producing temperatures will occur after midnight
  through daybreak.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be damaged if left uncovered.

&&

$$
654 
WWUS72 KRAH 211854
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
254 PM EDT Sun Oct 21 2018

...FROST ADVISORY FOR MOST OF CENTRAL NORTH CAROLINA TONIGHT...

.Canadian high pressure will build into central North Carolina
this afternoon, depositing a chilly and dry air mass into our 
region. Surface winds will become light to near calm late tonight,
permitting temperatures to fall into the 30s. Locations that see 
temperatures dip into the mid 30s will stand a good chance of 
experiencing a light frost by daybreak Monday.

NCZ007>011-021>028-038>043-073>077-083>086-220600-
/O.CON.KRAH.FR.Y.0004.181022T0400Z-181022T1300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-
Richmond-Scotland-Hoke-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, 
Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, 
Stanleyville, Winston-Salem, Greensboro, Lake Townsend, 
High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, 
Durham, Research Triangle, Pilot, Ingleside, Louisburg, 
Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, 
Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah,
Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, 
Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, 
Coats Crossroads, New Hope, Wilson, Albemarle, Plyler, Troy, 
Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, 
Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, 
Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, 
Timberlake, Duncan, Erwin, Angier, Lillington, Wadesboro, 
Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, 
Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, 
and Silver City
254 PM EDT Sun Oct 21 2018

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

* TEMPERATURES...Ranging between 33 and 36 degrees.

* TIMING...Frost producing temperatures will occur after 
  midnight through daybreak.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be damaged if left uncovered.

&&

$$
630 
WWUS72 KRAH 220053
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
853 PM EDT Sun Oct 21 2018

...FREEZE WARNING FOR THE WESTERN PIEDMONT ALONG WITH A FROST 
ADVISORY FOR THE COASTAL PLAIN AND SANDHILLS...

.Canadian high pressure will build into central North Carolina
this evening, depositing a chilly and dry air mass into our 
region. Surface winds have already become calm, permitting 
temperatures to fall into the 30s. 

NCZ007-021>024-038>040-073>076-083-084-221200-
/O.UPG.KRAH.FR.Y.0004.181022T0400Z-181022T1300Z/
/O.NEW.KRAH.FZ.W.0003.181022T0400Z-181022T1300Z/
Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham-
Stanly-Montgomery-Moore-Lee-Anson-Richmond-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Pfafftown, Stanleyville, Winston-Salem, Greensboro, 
Lake Townsend, High Point, Burlington, Graham, Chapel Hill, 
Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, 
Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Albemarle,
Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, 
Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, 
Cumnock, Gum Springs, Sanford, Tramway, Wadesboro, Polkton, 
Rockingham, Hamlet, and East Rockingham
853 PM EDT Sun Oct 21 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

The National Weather Service in Raleigh has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM EDT
Monday. The Frost Advisory is no longer in effect.

* TEMPERATURES...As low as 30 degrees.

* TIMING...Freezing temperatures will occur after midnight 
  through daybreak.

* IMPACTS...Freezing temperatures could kill sensitive vegetation
  and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NCZ008>011-025>028-041>043-077-085-086-221200-
/O.CON.KRAH.FR.Y.0004.181022T0400Z-181022T1300Z/
Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-
Wake-Johnston-Wilson-Harnett-Scotland-Hoke-
Including the cities of Oxford, Butner, Creedmoor, Dabney, 
Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, 
Roanoke Rapids, Bethesda, Durham, Research Triangle, Pilot, 
Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, 
Sharpsburg, Spring Hope, Rocky Mount, Raleigh, Cary, Smithfield, 
Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, 
Wilson, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, 
Lillington, Laurel Hill, Laurinburg, Antioch, Ashley Heights, 
Raeford, Rockfish, and Silver City
853 PM EDT Sun Oct 21 2018

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

* TEMPERATURES...Ranging between 33 and 36 degrees.

* TIMING...Frost producing temperatures will occur after 
  midnight through daybreak.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be damaged if left uncovered.

&&

$$
984 
WWUS72 KRAH 220737
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
337 AM EDT Mon Oct 22 2018

...FREEZE WARNING FOR THE WESTERN PIEDMONT ALONG WITH A FROST
ADVISORY FOR THE COASTAL PLAIN AND SANDHILLS...

.Canadian high pressure overhead has deposited a cold dry air mass
into central NC. This will result in early morning temperatures
between 30 and 35 degrees across most of the Piedmont as well as
sections of the Coastal Plain and western Sandhills. 

NCZ007-021>024-038>040-073>076-083-084-221300-
/O.CON.KRAH.FZ.W.0003.000000T0000Z-181022T1300Z/
Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham-
Stanly-Montgomery-Moore-Lee-Anson-Richmond-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Pfafftown, Stanleyville, Winston-Salem, Greensboro, 
Lake Townsend, High Point, Burlington, Graham, Chapel Hill, 
Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, 
Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Albemarle,
Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, 
Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, 
Cumnock, Gum Springs, Sanford, Tramway, Wadesboro, Polkton, 
Rockingham, Hamlet, and East Rockingham
337 AM EDT Mon Oct 22 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...As low as 30.

* TIMING...Freezing temperatures will occur through daybreak.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NCZ008>011-025>028-041>043-077-085-086-221300-
/O.CON.KRAH.FR.Y.0004.000000T0000Z-181022T1300Z/
Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-
Wake-Johnston-Wilson-Harnett-Scotland-Hoke-
Including the cities of Oxford, Butner, Creedmoor, Dabney, 
Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, 
Roanoke Rapids, Bethesda, Durham, Research Triangle, Pilot, 
Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, 
Sharpsburg, Spring Hope, Rocky Mount, Raleigh, Cary, Smithfield, 
Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, 
Wilson, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, 
Lillington, Laurel Hill, Laurinburg, Antioch, Ashley Heights, 
Raeford, Rockfish, and Silver City
337 AM EDT Mon Oct 22 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...Ranging between 33 and 36 degrees.

* TIMING...Frost producing temperatures will occur through 
  daybreak.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A frost advisory means that frost is possible. Sensitive outdoor
plants may be damaged if left uncovered.

&&

$$
049 
WWUS72 KRAH 221254
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
854 AM EDT Mon Oct 22 2018


NCZ007-021>024-038>040-073>076-083-084-221400-
/O.EXP.KRAH.FZ.W.0003.000000T0000Z-181022T1300Z/
Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham-
Stanly-Montgomery-Moore-Lee-Anson-Richmond-
Including the cities of Bushy Fork, Concord, Roxboro, Surl, 
Pfafftown, Stanleyville, Winston-Salem, Greensboro, 
Lake Townsend, High Point, Burlington, Graham, Chapel Hill, 
Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, 
Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Albemarle,
Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, 
Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, 
Cumnock, Gum Springs, Sanford, Tramway, Wadesboro, Polkton, 
Rockingham, Hamlet, and East Rockingham
854 AM EDT Mon Oct 22 2018

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures will continue to rise above freezing through the 
morning.

$$

NCZ008>011-025>028-041>043-077-085-086-221400-
/O.EXP.KRAH.FR.Y.0004.000000T0000Z-181022T1300Z/
Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-
Wake-Johnston-Wilson-Harnett-Scotland-Hoke-
Including the cities of Oxford, Butner, Creedmoor, Dabney, 
Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, 
Roanoke Rapids, Bethesda, Durham, Research Triangle, Pilot, 
Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, 
Sharpsburg, Spring Hope, Rocky Mount, Raleigh, Cary, Smithfield, 
Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, 
Wilson, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, 
Lillington, Laurel Hill, Laurinburg, Antioch, Ashley Heights, 
Raeford, Rockfish, and Silver City
854 AM EDT Mon Oct 22 2018

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures will continue to rise through the morning.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Oct 21, 3:45 AM EDT, 11 minutes earlier.

Area forecast discussion, Oct 21, 3:45 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
345 AM EDT Sun Oct 21 2018

.SYNOPSIS...
Chilly high pressure will build into southern Virginia and the
Carolinas today, and extend across the region Monday then drift
offshore. A dry cold front will cross the area Tuesday followed by
another high pressure system which will build into the region on
Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 345 AM Sunday...

Initial surge of low level cold air advection traversing the
Piedmont at 07Z with gusts 30-35kts bring reported at locations
north and west of RDU. This surge will continue to move sewd
associated with the mid level trough rotating through the region.
After the initial surge, gusts will temporarily diminish to 18-22kts
before ramping up briefly after sunrise back to 22-26kts. These
gusts will persist until mid day afterwhich, gusts will be weaker
(~18kts or less) and less frequent as the sfc high begins to build
into the region.

Strong cold air advection today will limit the diurnal temperature
recovery to 10-14 degrees from  the early morning lows. Afternoon
temperatures will be a solid 12 to 15 degrees below normal, ranging
from the mid and upper 50s north to the lower 60s south.

Tonight, sfc high pressure will continue to build/extend across the
region. Light nly winds this evening expected to decouple later
tonight, especially across the Piedmont. With overnight temperatures
dropping into the 30s, patchy to areas of frost appear to be a good
probability over most of the region excluding the far southeast
counties. Plan to issue a frost advisory for a large portion of
central NC for late night-early Monday. Expect the frost to be more
prominent for locations north and west of Raleigh where the winds
will decouple the earliest. Expect the frost to be lighter and just
spotty farther south and east of Raleigh where the sfc winds may not
decouple until just prior to daybreak.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
As of 345 AM Sunday...

Monday through Tuesday will feature a sfc high overhead Monday,
drifting offshore by late Monday-Monday evening. A s/w crossing the
Great Lakes into southern New England Monday night through Tuesday
will propel a dry cold front sewd into central NC Tuesday afternoon
and evening. The atmosphere appears too dry at this time to support
precipitation, though a few patchy clouds may occur with the front.

The air mass expected to modify this period. After a chilly start
Monday morning, temperatures will rebound quickly in the dry air
mass, recovering back into the 60-65 degree range by mid afternoon.
Not as cool Monday night with temperatures generally in the 40-45
degree range. Modest sw flow ahead of the approaching cold front
Tuesday should boost afternoon temperatures into the upper 60s-lower
70s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 250 PM Saturday...

The long term will be characterized by very little precipitation with
temperatures mostly below normal. During the day Monday an area
of surface high pressure will be overhead with a longwave
trough axis centered across the eastern United States. 850 mb
temperatures Monday afternoon rise to around 8 degrees C and the
air mass begins to moderate. Over the Mountain West at this
times heights remain above normal with another upper level low
diving south out of Ontario.

As the shortwave dives southeast so will a surface cold front.
Central North Carolina will likely be just ahead of the front
Tuesday afternoon. This will make Tuesday the warmest day of the
long term with highs in the lower 70s. Late Tuesday night into
Wednesday morning a reinforcing cold front will dive south across
the zones with the GFS, ECMWF, CMC, and NAM all on board with this.
No precipitation is expected with this front as PWATs remain around
0.5".

The trough axis will move across the area Wednesday with the
coolest 850 MB temperatures remaining just north of the area.
This will allow for up to an 8 degree temperature spread
Wednesday with highs in the lower 60s across the north and upper
60s towards KFAY. By Thursday, 850 mb temperatures fall to 3 to
5 degrees C (via the ECMWF and GFS) which will allow for high
temperatures to struggle to reach 60 degrees F.

On Friday, surface high pressure will move overhead as the upper
level trough pulls east. As has been the trend the last couple
of model runs, have delayed the onset of precipitation with the
next system and kept Friday dry. The reason for the uncertainty
here remains a shortwave that is forecast to come ashore across
the Pacific Northwest Wednesday/ Thursday. This will likely
need to be better sampled before track can be narrowed down.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
As of 145 AM Sunday...

There is a high confidence that VFR parameters will occur across
central NC through Monday night. The only caveat will be for
blustery sfc winds through 18Z Sunday associated with the passage of
a stout mid level trough. Sfc wind gusts near 30kts probable with
the initial burst which will translate across the Piedmont between
06Z-11Z, and into the Coastal Plain and Sandhills, between 09Z-13Z.
Otherwise frequent gusts in the 20-25kts anticipated through 15Z
with gusts weakening and becoming less frequent by early afternoon.

High pressure overhead tonight and Monday will maintain a quiet
weather regime over central NC. A dry cold front will cross the area
Tuesday afternoon. The only notable change will be the sfc winds
veering from a WSW direction to a NW direction. The atmosphere
appears too dry to support nothing more than a few patchy clouds.
Another area of high pressure will build into the region for mid
week, maintaining VFR parameters.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from midnight tonight to 9 AM EDT Monday for
NCZ007>011-021>028-038>043-073>077-083>086.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...Haines
AVIATION...WSS
Hazardous weather outlook, Oct 20, 4:19 AM EDT, 23 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
419 AM EDT Sat Oct 20 2018

NCZ007>011-021>028-038>043-073>078-083>086-088-089-210930-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
419 AM EDT Sat Oct 20 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A frost advisory will likely be needed Sunday night for sections of
central North Carolina.

Temperatures Sunday night are forecast to drop into the mid 30s
across a large part of central North Carolina, mostly across the
Piedmont and the northern Coastal Plain. This will lead to areas or
patches of frost to form across most of this region late Sunday night
through early Monday morning. Any frost across the Sandhills and
southern Coastal Plain will be more patchy and very light.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in North Carolina, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.